Alert archive / Minnesota / Small Craft Advisories in 2014
Small Craft Advisory 21, NWS Duluth, MN
NWS Duluth, MN issued this small craft advisory at May 13, 2014, 10:11 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 13, 2014, 10:11 AM CDT (15:11 UTC)
- Expired
- May 13, 2014, 3:43 PM CDT
- In force
- 6 hr
- Issued by
- NWS Duluth, MN
The text
As transmitted, in the capitals the NWS used until 2016.
206 WHUS73 KDLH 131511 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 1011 AM CDT TUE MAY 13 2014 ...GUSTY WEST WINDS TODAY... LSZ140>147-132100- /O.NEW.KDLH.SC.Y.0021.140513T1511Z-140513T2100Z/ GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI- 1011 AM CDT TUE MAY 13 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. * WINDS...WEST 15 TO 20 KNOTS...GUSTS TO 30 KNOTS POSSIBLE. * WAVES/SEAS...2 TO 4 FEET...EXCEPT 3 TO 5 FEET NORTH OF SILVER BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
276 WHUS73 KDLH 132043 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 343 PM CDT TUE MAY 13 2014 LSZ140>147-132145- /O.CAN.KDLH.SC.Y.0021.000000T0000Z-140513T2100Z/ GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI- 343 PM CDT TUE MAY 13 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE SMALL CRAFT ADVISORY. GUSTY WEST AND NORTHWEST WINDS WILL CONTINUE TO DECREASE LATE THIS AFTERNOON. WAVE HEIGHTS WILL SUBSIDE THROUGH EARLY EVENING. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this small craft advisory went out at May 13, 6:46 AM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, May 13, 6:46 AM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DULUTH MN 646 AM CDT TUE MAY 13 2014 .SHORT TERM...(TODAY THROUGH WEDNESDAY) ISSUED AT 338 AM CDT TUE MAY 13 2014 THE SURFACE LOW WAS LOCATED OVER THE ARROWHEAD OF MINNESOTA AS OF 08Z WITH THE UPPER TROUGH EXTENDING THROUGH MANITOBA INTO THE DAKOTAS/WESTERN MINNESOTA. THE RAIN HAS DIMINISHED QUITE A BIT ACROSS THE AREA WITH MAINLY SOME VERY LIGHT RAIN/DRIZZLE IN SPOTS. WE EXPECT MINIMAL COVERAGE/INTENSITY OF THE PRECIP THIS MORNING AS THE SURFACE LOW CONTINUES TO MOVE NORTHEAST. COLDER AIR CONTINUES TO MOVE ACROSS THE REGION BEHIND THE DEPARTING LOW. SNOW WAS REPORTED AT SEVERAL OBSERVATIONS...INCLUDING KVWU/KBDE/KFGN/KRRT/CYQK. RADAR SHOWS SOME OF THAT MAY AFFECT KINL THIS MORNING...AND WE HAVE A CHANCE FOR SOME SNOW OVER OUR NORTHERN ZONES THROUGH 16Z. SHOWERS SHOULD DEVELOP ACROSS MUCH OF OUR MN ZONES INTO FAR NORTHWEST WI THIS AFTERNOON. COLD TEMPS ALOFT AND SOME SHORTWAVE ENERGY WILL HELP PROVIDE A FAVORABLE SET UP FOR AT LEAST SOME SCATTERED SHOWERS IN SPOTS. WE EXPECT THE BOUNDARY LAYER TO WARM ENOUGH FOR MAINLY RAIN...BUT WOULD NOT BE SURPRISED TO HEAR OF SOME LOCALIZED SNOW SHOWERS/SLEET INTO THE AFTERNOON IF CORES ARE STRONG ENOUGH. HIGHS SHOULD REACH THE UPPER FORTIES TO LOWER FIFTIES. WE KEPT A MENTION OF SHOWER INTO THE EVENING OVER PORTIONS OF NORTHEAST MN...THEN WENT DRY LATE EVENING ON. LOWS WILL DROP INTO THE THIRTIES. THE UPPER TROUGH WILL MOVE A BIT FURTHER EAST INTO MINNESOTA ON WEDNESDAY. WE HAVE CHANCE FOR MORE SHOWERS ACROSS NORTHEAST MN AND FAR NORTHWEST WI FROM LATE MORNING INTO THE AFTERNOON. TEMPS ALOFT REMAIN RATHER COLD...SO WE DO MENTION SOME SNOW SHOWERS OVER FAR NORTHERN MINNESOTA AGAIN. WE WENT ALL RAIN SHOWERS LATE WEDNESDAY MORNING INTO THE AFTERNOON...BUT AGAIN SOME ISOLATED MIXED RAIN/SNOW SHOWERS MAY OCCUR IF PRECIP RATES ARE HIGH ENOUGH. HIGHS WILL RANGE FROM THE UPPER FORTIES TO MID FIFTIES. .LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY) ISSUED AT 338 AM CDT TUE MAY 13 2014 THE EXTENDED PERIOD WILL BE DOMINATED BY A STAGNANT UPPER TROF OVER THE CENTRAL US THAT WILL EVENTUALLY CLOSE OFF...AGAIN...LATE IN THE WEEK. THIS WILL KEEP THE NORTHLAND IN A SOMEWHAT CLOUDY...COOL AND WET PATTERN, ALTHOUGH THE WETTEST PERIOD IS PROBABLY BEHIND US. A COLD FRONT WILL MOVE ACROSS THE NORTHLAND WEDNESDAY...BUT UPPER TROF COULD KEEP SHOWERS LINGERING INTO THE EVENING...MAINLY IN EASTERN AREAS OF CWA. BUT THAT WILL BE SHORT-LIVED AS EXPECT SOME SHOWERS TO POP UP THURSDAY AS A COLD POOL ALOFT WILL CAUSE STEEP ENOUGH LAPSE RATE TO GENERATE SOME SHOWERS. WITH TORRIDNESS SLOW TO MOVE OUT...EXPECT THE SHOWERS TO CONTINUE IN THE EASTERN SECTIONS INTO FRIDAY. WITH THE UPPER LOW CLOSING OFF OVER THE AREA...NORTHERN WISCONSIN OR WESTERN LAKE SUPERIOR...KEPT SHOWERS INT HE FORECAST IN THE EAST INTO SATURDAY...BUT CHANCES ARE SMALL. IT WILL BE QUITE COOL WITH 8H TEMPS FALLING TO -4 TO -8 AND STAYING PUT THROUGH FRIDAY. SO SOME BELOW FREEZING TEMPS EXPECTED. THE CLOSED LOW WILL SLOWLY MOVE EAST ROUGH THE PERIOD AND BY LATE IN THE WEENED BE EITHER OVER CENTRAL OT OR THE UP OF MI. BUT THIS ALLOW SOME SUN AND DRYING OVER THE WEEKEND. THEN ON MONDAY ANOTHER LOW WILL DIG INTO THE WEST COAST AND PROVIDE ANOTHER SFC LOW TO MOVE TOWARD THE REGION FOR THE REST OF THE WEEK. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING) ISSUED AT 636 AM CDT TUE MAY 13 2014 RESIDUAL CLOUDS AND DRIZZLE REMAIN BEHIND A LOW PRESSURE AREA. THE IFR CONDITIONS WITH CIGS LESS THAN 1K FEET COVERED THE FORECAST AREA. HOWEVER THERE WILL BE A IMPROVEMENT IN CIGS TO MVFR AFT 13Z- 14Z THEN VFR AFT 17Z-18Z. THERE MAY BE SOME INSTABILITY SHOWERS POPPING UP THIS AFTERNOON AND ENDING BY 00Z. && .PRELIMINARY POINT TEMPS/POPS... DLH 51 34 51 32 / 40 20 20 10 INL 47 31 47 30 / 50 40 40 10 BRD 53 34 54 32 / 30 20 30 10 HYR 53 34 57 32 / 10 10 10 10 ASX 51 34 52 31 / 30 10 10 20 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. && SHORT TERM...MELDE LONG TERM...CLC AVIATION...CLC
Hazardous weather outlook, May 13, 3:51 AM CDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 351 AM CDT TUE MAY 13 2014 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-141030- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 351 AM CDT TUE MAY 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT MANY RIVER AND STREAM LEVELS ACROSS THE NORTHLAND...INCLUDING THE UPPER CHIPPEWA AND UPPER FLAMBEAU RIVERS IN NORTHERN WISCONSIN...ARE HIGH DUE TO RECENT HEAVY RAINS. EXPECT ADDITIONAL RISES DUE TO RUNOFF FROM THE RAIN YESTERDAY AND OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LSZ121-140>148-141030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 351 AM CDT TUE MAY 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MELDE MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 9:00 AM CDT | Areal Flood Advisory | DLH | Saint Louis | 48 hr |
Nearby
Small Craft Advisories in Minnesota, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.